Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 31, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Mar 18, 2010, 3:07 PM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Mar 19, 2010, 1:00 PM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2010, 3:07 PM EDT (19:07 UTC)
- In effect from
- Mar 19, 2010, 1:00 PM EDT
- Expired
- Mar 19, 2010, 3:46 PM EDT
- In force
- 3 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -123 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
411 WWUS82 KMFL 181907 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 307 PM EDT THU MAR 18 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FRIDAY AFTERNOON FOR GLADES AND HENDRY COUNTIES AND FOR THE INLAND PORTION OF COLLIER COUNTY FOR RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR FOUR CONSECUTIVE HOURS OR MORE... FLZ063-066-070-190315- /O.UPG.KMFL.FW.A.0024.100319T1700Z-100319T2300Z/ /O.NEW.KMFL.FW.W.0031.100319T1700Z-100319T2300Z/ GLADES-HENDRY-INLAND COLLIER- 307 PM EDT THU MAR 18 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT FRIDAY. A DRIER AIR MASS WILL SPREAD SOUTH ACROSS SOUTH FLORIDA FRIDAY...WITH AMPLE SUNSHINE AND MIXING OF DRY AIR ALOFT EXPECTED TO RESULT IN A PROLONGED PERIOD OF RELATIVE HUMIDITY BELOW 35 PERCENT FRIDAY AFTERNOON AND EARLY EVENING ACROSS GLADES AND HENDRY COUNTIES AND FOR THE INLAND PORTION OF COLLIER COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ067-071-073-190315- /O.CON.KMFL.FW.A.0024.100319T1700Z-100319T2300Z/ INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE- 307 PM EDT THU MAR 18 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR THE INLAND PORTIONS OF PALM BEACH...BROWARD AND MIAMI DADE COUNTIES... A DRIER AIR MASS WILL SPREAD SOUTH ACROSS SOUTH FLORIDA FRIDAY... WITH AMPLE SUNSHINE AND MIXING OF DRY AIR ALOFT EXPECTED TO RESULT IN PERIODS OF RELATIVE HUMIDITY BELOW 35 PERCENT FRIDAY AFTERNOON AND EVENING ACROSS THE INLAND PORTIONS OF PALM BEACH...BROWARD AND MIAMI DADE COUNTIES... PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
2 follow-up statements
494 WWUS82 KMFL 190651 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 251 AM EDT FRI MAR 19 2010 ...A RED FLAG WARNING IS IN EFFECT FOR ALL AREAS OF SOUTH FLORIDA EXCEPT WESTERN COLLIER, MAINLAND MONROE AND FAR SOUTH MIAMI DADE COUNTIES THIS AFTERNOON FOR RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR FOUR CONSECUTIVE HOURS OR MORE... FLZ067-071-073-192300- /O.UPG.KMFL.FW.A.0024.100319T1700Z-100319T2300Z/ /O.EXA.KMFL.FW.W.0031.100319T1700Z-100319T2300Z/ INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE- 251 AM EDT FRI MAR 19 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR FOUR CONSECUTIVE HOURS OR MORE... TEMPERATURES WILL CLIMB TO THE LOWER 70S UNDER MOSTLY SUNNY SKIES WITH THE DEW POINTS FALLING TO THE LOWER 40S, THEREFORE THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING... WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ068-072-074-168-172-173-192300- /O.EXA.KMFL.FW.W.0031.100319T1700Z-100319T2300Z/ METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 251 AM EDT FRI MAR 19 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR FOUR CONSECUTIVE HOURS OR MORE... TEMPERATURES WILL CLIMB TO THE LOWER 70S UNDER MOSTLY SUNNY SKIES WITH THE DEW POINTS FALLING TO THE LOWER 40S, THEREFORE THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING... WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ063-066-070-192300- /O.CON.KMFL.FW.W.0031.100319T1700Z-100319T2300Z/ GLADES-HENDRY-INLAND COLLIER- 251 AM EDT FRI MAR 19 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR FOUR CONSECUTIVE HOURS OR MORE... TEMPERATURES WILL CLIMB TO THE LOWER 70S UNDER MOSTLY SUNNY SKIES WITH THE DEW POINTS FALLING TO THE LOWER 40S, THEREFORE THE NATIONAL WEATHER SERVICE IN MIAMI HAS CONTINUED THE RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
801 WWUS82 KMFL 191946 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 346 PM EDT FRI MAR 19 2010 FLZ063-066-070-201100- /O.CAN.KMFL.FW.W.0031.000000T0000Z-100319T2300Z/ /O.NEW.KMFL.FW.W.0032.100320T1700Z-100320T2300Z/ GLADES-HENDRY-INLAND COLLIER- 346 PM EDT FRI MAR 19 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY... ...RED FLAG WARNING FOR THIS AFTERNOON IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY. THE RED FLAG WARNING FOR THIS AFTERNOON HAS BEEN CANCELLED. RH'S HAVE NOT FALLEN AS LOW AS EARLIER INDICATED THIS AFTERNOON. ALTHOUGH A FEW LOCALES WILL FALL BELOW 35 PERCENT THROUGH THE REMAINDER OF THE AFTERNOON...THE DURATION IS ONLY EXPECTED TO BE FOR ONE OR TWO HOURS. TEMPS WILL WARM FURTHER ON SATURDAY AFTERNOON...LEADING TO A MUCH BETTER CHANCE OF RH'S FALLING BELOW 35 PERCENT FOR AT LEAST 4 HOURS ON SATURDAY. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR THE AREA SATURDAY AFTERNOON INTO EARLY SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ067-068-071>074-168-172-173-192100- /O.CAN.KMFL.FW.W.0031.000000T0000Z-100319T2300Z/ INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE- 346 PM EDT FRI MAR 19 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG WARNING. RH'S HAVE NOT FALLEN AS LOW AS EARLIER INDICATED THIS AFTERNOON. ALTHOUGH A FEW LOCALES WILL FALL BELOW 35 PERCENT THROUGH THE REMAINDER OF THE AFTERNOON...THE DURATION IS ONLY EXPECTED TO BE FOR ONE OR TWO HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 18, 2:58 PM EDT, 9 minutes earlier.
Area forecast discussion, Mar 18, 2:58 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
258 PM EDT THU MAR 18 2010
.DISCUSSION...
RECENT VISIBLE SATELLITE ANIMATION SUGGESTS AN INCREASING TREND IN
THE COVERAGE OF MID AND HIGH-LEVEL CLOUDS ACROSS SOUTH FLORIDA
THIS AFTERNOON...IN ADVANCE OF A POTENT MID-LEVEL VORT MAX
PIVOTING SOUTHEASTWARD AROUND AN UPPER LOW ANCHORED OVER COASTAL
PORTIONS OF SOUTH CAROLINA. THIS FEATURE IS EXPECTED TO RESULT IN
MOSTLY CLOUDY CONDITIONS THROUGH MID TO LATE EVENING...BEFORE IT
EJECTS RAPIDLY EAST-NORTHEASTWARD ACROSS THE ATLANTIC LEAVING A
CLEARING TREND IN ITS WAKE. THE COMBINATION OF CLEARING SKIES AND
SURFACE RIDGE APPROACHING FROM THE WEST WILL ALLOW FOR GOOD
RADIATIONAL COOLING CONDITIONS TONIGHT...WITH LIGHT OFFSHORE
DRAINAGE FLOW LEADING TO A COOL MORNING ALONG BOTH COASTS. ASIDE
FROM ISOLATED LIGHT SHOWER ACTIVITY LATE THIS AFTERNOON AND EARLY
THIS EVENING...EXPECT DRY WEATHER AND A GRADUAL WARMING TREND TO
PREVAIL THROUGH THE REMAINDER OF THE SHORT TERM PERIOD...AS MID-
LEVEL SHORTWAVE RIDGE WILL BUILD OVERHEAD DOWNSTREAM FROM UPPER-
LEVEL TROUGH MOVING FROM THE FOUR CORNERS REGION TO THE SOUTHERN
PLAINS...AND PWAT VALUES WILL REMAIN BELOW 0.75 INCHES. LIGHT
EASTERLY RETURN FLOW WILL BEGIN BY FRIDAY NIGHT...AS SURFACE RIDGE
MOVES EASTWARD INTO THE ATLANTIC. THUS...EXPECT A MORE PRONOUNCED
WARMING TREND TO BEGIN ON SATURDAY...WITH DEEP-LAYER MOISTURE ALSO
INCREASING FROM SATURDAY NIGHT INTO SUNDAY AS SOUTHERLY LOW-LEVEL
JET STRENGTHENS IN ADVANCE OF APPROACHING UPPER LOW.
IN THE EXTENDED FORECAST...WILL MAKE NO CHANGES AT THIS
TIME...WITH RAIN CHANCES STILL APPEARING TO INCREASE ON SUNDAY
AFTERNOON IN STRONG WARM ADVECTION REGIME AHEAD OF APPROACHING
COLD FRONT. THE GFS AND ECMWF CONTINUE TO COME INTO BETTER
AGREEMENT ON TIMING OF THE COLD FRONT...WITH FRONT EXPECT TO PASS
ACROSS THE AREA ON SUNDAY NIGHT OR MONDAY MORNING. SHOWER ACTIVITY
WILL INCREASE IN ADVANCE OF THIS FEATURE...WITH MODELS ALSO
INDICATING A FAIR AMOUNT OF POSTFRONTAL PRECIPITATION AS WELL. DRY
AND WARMER WEATHER EXPECTED FROM TUESDAY THROUGH THURSDAY AS
EASTERLY FLOW RETURN AS THE SURFACE AND NORTHERN PERIPHERY OF
SUBTROPICAL RIDGE BUILDS NORTHWARD ACROSS THE AREA.
&&
.MARINE...
SCA FOR THE ATLANTIC WATERS WILL CONTINUE FOR STRONG/GUSTY WEST
WINDS. NORTHEAST SWELL WILL ALSO CONTINUE TO AFFECT THE ATLANTIC
WATERS THROUGH EARLY THIS WEEKEND. OTHERWISE...NO CONCERNS.
&&
.FIRE WEATHER...
FIRE WEATHER WATCH HAS BEEN UPGRADED TO RED FLAG WARNING FOR
GLADES/HENDRY/INLAND COLLIER. WITH MORE UNCERTAINTY FOR
REMAINDER OF WATCH AREA...HAVE LEFT WATCH IN PLACE AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 48 72 55 76 / 10 - - -
FORT LAUDERDALE 52 73 59 77 / 10 - - -
MIAMI 53 74 58 77 / 10 - - -
NAPLES 49 70 53 80 / 10 - - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR INLAND BROWARD-INLAND MIAMI DADE-INLAND PALM BEACH.
RED FLAG WARNING FROM 1 PM TO 7 PM EDT FRIDAY FOR GLADES-HENDRY-
INLAND COLLIER.
AM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR COASTAL
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
EXTENDING FROM 20 NM TO 60 NM.
GM...NONE.
&&
LONG TERM...70/DD
SHORT TERM/AVIATION...60/BDHazardous weather outlook, Mar 18, 5:13 AM EDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 513 AM EDT THU MAR 18 2010 FLZ063-066>075-168-172>174-190015- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 513 AM EDT THU MAR 18 2010 ...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES... ...ROUGH MARINE CONDITIONS OVER THE ATLANTIC WATERS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: A MODERATE NORTHEAST SWELL OF 3 TO 5 FEET WILL BEGIN TO AFFECT THE ATLANTIC WATERS OF SOUTH FLORIDA TODAY, ESPECIALLY THE WATERS AND BEACHES OF PALM BEACH COUNTY. THIS WILL RESULT IN AN MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES OF SOUTH FLORIDA TODAY. THERE IS ALSO A SLIGHT RISK OF RIP CURRENTS FOR THE BEACHES OF COLLIER COUNTY DUE TO NORTHWEST WINDS AT 10 TO 15 MPH. WAVES: NORTHWESTERLY WINDS OF AROUND 20 KNOTS WILL RESULT IN SEAS BUILDING TO 7 FEET OR HIGHER OVER THE ATLANTIC WATERS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THREAT FOR RIP CURRENTS WILL BE POSSIBLE THROUGH THE END OF THIS WEEK AT THE BEACHES OF COLLIER COUNTY DUE TO A CONTINUATION OF WESTERLY WINDS. A MODERATE NORTHEAST SWELL OF 3 TO 5 FEET WILL CONTINUE TO AFFECT THE ATLANTIC WATERS OF SOUTH FLORIDA THROUGH SATURDAY, ESPECIALLY THE WATERS AND BEACHES OF PALM BEACH COUNTY. THIS WILL RESULT IN AN INCREASED RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES THROUGH THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 9:31 PM EDT | Small Craft Advisory | MFL | 7 hr | |
| Mar 18, 3:41 AM EDT | Fire Weather Watch | MFL | Broward, Miami-Dade | 23 hr |
| Mar 18, 4:04 AM EDT | Small Craft Advisory | MFL | 36 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.